Couldn't find what you looking for?

TRY OUR SEARCH!

Seems like nicotine patches can be more addictive than cigs. At least 100% for me!!! I never had so strong mood swings, anger, anxiety issues before using patches... It's been close to year now and it's still daily fight... Can anyone else relate?

Here are couple of comments on patches from the web:

 

[1]icemaiden

Has anyone managed to quit using the patches? I have been using them for a couple of weeks, and they are fantastic: hardly any cravings and feeling really good. But... If I go without, forget it, or manage to sweat the damn thing away the smoking gremlins are back and with them the most chronic attitude problem. That is not like me and I really don't like it. Is it purely a psychological thing or should I seriously be considering binning the patches and just going cold turkey? someone suggested hypnotherapy but I'm not convinced. I'm now feeling more addicted than I ever felt when smoking :hmm: can anyone suggest a way to quit the patches, the cigarettes and be a normal and social human being?

[2]MitchellRoss07

A few months ago I tried to quit smoking using a generic version of the nicotine patch that I purchased at a local CVS. I used the patch for a few days and some minor side effects such as dizziness, problems sleeping, cold sweats in the middle of the night, and minor stomach pain. I would smoke half a cigarette almost every night after removing the patch ( I realized that was not smart now, after reading post online about it = ). Anyways, I decided 4-5 days after using it that I wasn't going to quit smoking, so I took off the patch and stuck some chew in my mouth. I started driving and had a panic attack. I spit the chew out, pulled over and hyperventilated for awhile before continuing on my way to college. Ever since that night 4 months ago I have had anxiety problems, I visited a doctor and he prescribed me (Clonazepam). Taking this pill every night seems to relieve my anxiety by a fair amount, and I keep one with me just in case I have a anxiety attack as it seems to provide immediate relief. After 3 months of taking this pill once a day the doctor told me to cut my dosage by 1/2. The problem is I feel like all the pill did was hold my anxiety at bay and without it I will surely have anxiety attacks daily, it hinders my ability to do anything social for the fear of having a anxiety attack. Im constantly worried about having one. My question is " Can the nicotine patch that I took, that seems to have caused the anxiety, be the source of my anxiety? and if so what can I do about it?" I have no doubt in my mind that I had a nicotine overdose that resulted in this anxiety issues I now have. The doctors I have seen don't seem empathetic to anxiety at all and just brush it off as if it isn't a huge deal ( and trust me it is ) Has anyone else had these seemingly long-term effects from Nicotine patches? What can I do about it :(?

[3]Bjazi

Good morning all, I am 35 male and ex smoker of 16 years...I have been on the 21mg patch for four days, I was very excited to quit for me, my wife and 2 boys. Since I quit and got on the patch I am having extreme anxiety and fears, fears of lung cancer especially even though I have never had these fears when smoking !!!!!This morning I was feeling ok, a little down but not sure why... I put the patch on about an hour ago, and my anxiety is the worst ever, my mind is going as far as convincing myself that I have lung cancer since I am having slight difficulty taking deep breaths. I am even thinking "what will my family do without me" right now !!! I am in tears just thinking about lung cancer and writing this, I have been tirelessly researching and goooooogling away symptoms of lung cancer, prognosis and even treatment !!!!!!!I don't want to go back to smoking, I just can not shake this sadness and worries...

 

Discuss.

Loading...

hey i recommend "Champax" its got a higher success rate of quiting , thats what im using , and i have no craving , no temptations of going back,  and i smoked regular KS rollies for 18 yrs(2 pks a day).

ask your doctor bout Champax the pills

Reply

Loading...

The last time I tried to quit, I started with the 21mg patch too. The thing is, it burned for the first 10 min. Then I felt like I went NUTS. I was yelling, anti-social, had a headache, and many other symptoms. This time, I started with the 14mg patch. I am doing great now and it doesn't burn me. This should have been my first clue that 21mg was TOO STRONG. I smoked about a pack a day so 21mg should have been my dose. DON'T BELIEVE WHAT THIS PACKAGE SAYS!
Reply

Loading...


try e cigarettes and get rid ofthepatch
Reply

Loading...

Anxiety is one of the side effects of stopping nicotine. Panic and anxiety can cause difficulty breathing. Normally your lungs will begin to heal and you should be coughing, because your lungs are cleaning themselves. If the panic gets too bad your doctor can help you with medication to reduce that. If you continue to worry about cancer go to the doctor and ask about it so you can stop thinking about it. You are probably just experiencing the terrible side effects of nicotine. E cigarettes are worse for you than regular cigs. So don't start those.
Reply

Loading...

Oh my God I thought I was the only one that experienced the increase in anxiety and concurrent inability to stop patches! It's really a pain in the arse, I can't go 48 hours without a patch, otherwise I start to feel severely depressed and morose. But the patches, they "hype" me up, and give more anxiety, trouble sleeping, and racing thoughts. When I come off them I feel calmer but depressed as hell! I use the 14mg patches, and smoke 2-5 cigarettes a day on top of that, which I'm aware is not good, I gave up smoking entirely for a while but went back to it, only to realise I couldn't do without the bloody patches. I suffer from chronic fatigue without nicotine, along with intense irritability. I don't think I'll ever be off the patches, I've used one every day for the last 2 years.
Reply

Loading...

Forgot to say that when I first tried the patches, I used a 21mg one and overdosed myself! Was violently sick in the car, had a horrible feeling of nausea for 2 days even though I took it off immediately.
Reply

Loading...

You should manually reduce the size of the patch by subdividing with scissors. I found going from 21 to 14 mg to then 7 to zero to abrupt. You need a very gradual withdrawal, especially from 7 to zero.
Reply

Loading...

E cigarettes are not the way to go either. They still don't know what the long term effects of using those can do to someone. I have been on the patches for 22 days now and they work fine. I have 21 mg patches and I wait at least an hour after I wake up before I apply my patch and take it off before I go to bed. The first few days I had a headache and swore I could taste and smell the nicotine but that was because I wore it the whole 24 hrs. It all went awa after a few days then I started to take my patch off before bed and it really helps. It all depends on the person and if they want to quit. E cigarettes are not cool.
Reply

Loading...

Your not supposed to cut the patches. Go buy the next step down if you are really going to quit.
Reply

Loading...

I agree wholly with this opinion. My 25 year old nephew only smoked cigarettes for one year but has used an electronic cigarette since 2010. He went to his doctor for a bad cough and suspected chest infection. Examination of his lungs showed the damage of a smoker 15 years plus, apparently .... E-cigs are definitely not cool !
Reply

Loading...

Omg. I'm going through the same thing. I've used patches for the last 22 months plus a few sneaky cigarettes here and there. I stopped using patches 8 days ago and feel like I'm going mental. I can't sleep yet I'm so tired. It's making me really angry.
Reply

Loading...

I agree this is the best method
Reply

Loading...